Aa
Aa
A
A
A
Close
Avatar universal

c-reactive protein

I just went to my yearly physical and although i am within normal range for all tryglicerides and other fats.but the crp was a little out of range9.61. What could be the cause of this? Nurse said doc wants to put me in 40 mg Lip[itor. i AM A VERY ATHLETIC VERY MUCH IN SHAPE  41 YEAR OLD FEMALE  , 5"4' 140-144 lbs, i AM NOT PLANING ON TAKING THE lIPITOR SINCE I DONT NEED THE MUSCULAR PAINS. BUT MY MOTHER SUGGESTED TAKING oMEGA -3 pills.
what other tests should i ask for  to get to the cause of this problem.
Could be cause by recent months ago battle with Lymes disease. Not currently in any meds other than Zoloft 100mg daily


This discussion is related to C-Reactive Protein.
3 Responses
1193998 tn?1265117597
If it was only a little out of whack, would ask for a repeat CRP, perhaps more than one over several months' time, to see if it drops. If so, maybe it was temporarily elevated by the Lyme disease. If it stays the same or goes higher, then you'll have more data from which to make a decision on what to do next. If you're still not satisfied, go for a second opinion.

Many things can cause CRP to rise - any kind of inflammation in your body, even gum irritation.  Do you visit a dentist regularly, and have you been told that you have gingivitis?  Did you have a training injury recently that resulted in temporary joint or muscle inflammation?

You are always within your rights to refuse to take a medication - just make sure your doctor knows your decision. He can't help you if he doesn't have complete information, not to mention (god forbid) that you end up in an emergency situation, can't speak for yourself, and the physicians treating you are operating on incomplete or wrong info.
Avatar universal
yes. i had atraining injury on my cervicals  and flares up very frequent, sometimes i need to take  kenalog injections  by a diferent doc thatn my PCP and also  muscle relaxers at home, other than that i am very healthy

thanks for your response, very thought ful, i need to makle sure that i tell my doctor about skiping the med for now and probably finding a new  primary care  doc who is an internist
1193998 tn?1265117597
You're welcome. :) It's a good idea to do your own research and listen to your own body and your instincts, even when you trust a doctor completely. And, again, building trust means you the doctor needs to be able to trust you to tell him or her everything. It's a two-way street! good luck!
Have an Answer?

You are reading content posted in the Arthritis Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches